Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Irreducible representations of the $ C\sp{\ast} $-algebra generated by an $ n$-normal operator


Authors: John W. Bunce and James A. Deddens
Journal: Trans. Amer. Math. Soc. 171 (1972), 301-307
MSC: Primary 46L05; Secondary 47B20
DOI: https://doi.org/10.1090/S0002-9947-1972-0306930-0
MathSciNet review: 0306930
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ A$ an $ n$-normal operator on Hilbert space, we determine the irreducible representations of $ {C^ \ast }(A)$, the $ {C^ \ast }$-algebra generated by $ A$ and the identity. For $ A$ a binormal operator, we determine an explicit description of the topology on the space of unitary equivalence classes of irreducible representations of $ {C^ \ast }(A)$.


References [Enhancements On Off] (What's this?)

  • [1] A. Brown, The unitary equivalence of binormal operators, Amer. J. Math. 76 (1954), 414-434. MR 0062355 (15:967e)
  • [2] J. Dixmier, Les $ {C^ \ast }$-algèbres et leurs représentations, Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1964. MR 30 #1404. MR 0171173 (30:1404)
  • [3] J. M. G. Fell, The dual spaces of $ {C^ \ast }$-algebras, Trans. Amer. Math. Soc. 94 (1960), 365-403. MR 26 #4201. MR 0146681 (26:4201)
  • [4] Lars Hörmander, An introduction to complex analysis in several variables, Van Nostrand, Princeton, N. J., 1966. MR 34 #2933. MR 0203075 (34:2933)
  • [5] C. Pearcy, A complete set of unitary invariants for operators generating finite $ {W^ \ast }$-algebras of type I, Pacific J. Math. 12 (1962), 1405-1416. MR 26 #6816. MR 0149326 (26:6816)
  • [6] H. Radjavi and P. Rosenthal, On roots of normal operators, J. Math. Anal. Appl. 34 (1971), 653-664. MR 43 #3829. MR 0278097 (43:3829)
  • [7] M. Takesaki, On the cross-norm of the direct product of $ {C^ \ast }$-algebras, Tôhoku Math. J. (2) 16 (1964), 111-122. MR 29 #2668. MR 0165384 (29:2668)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L05, 47B20

Retrieve articles in all journals with MSC: 46L05, 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0306930-0
Keywords: Irreducible representations, spectrum, $ n$-normal operator, binormal operator
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society